New York, 2012Flood and Damaging Wind in New York, August 14, 2012
August 14, 2012 · NWS BGM · 2 events in 2 counties and zones
Showers and thunderstorms increased across central New York during the afternoon of the 14th, as partly sunny skies brought increased instability to the area ahead of a low pressure system tracking from the Ohio Valley into western New York. Only isolated storms produced localized wind damage, with heavy downpours also causing some minor flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms increased across central New York during the afternoon of the 14th, as partly sunny skies brought increased instability to the area ahead of a low pressure system tracking from the Ohio Valley into western New York. Only isolated storms produced localized wind damage, with heavy downpours also causing some minor flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 14, 6:51 PM EST, 14 minutes earlier.
Area forecast discussion, Aug 14, 6:51 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
751 PM EDT TUE AUG 14 2012
.SYNOPSIS...
THIS EVENING THROUGH WEDNESDAY, LOW PRESSURE WILL TRACK FROM
WESTERN PENNSYLVANIA NORTHEAST ACROSS WESTERN NEW YORK AND THEN
INTO SOUTHERN QUEBEC. THIS SYSTEM WILL BRING SHOWERS AND
THUNDERSTORMS TO THE AREA PRIMARILY THIS EVENING. UNSETTLED
WEATHER WILL CONTINUE THROUGH WEDNESDAY BEFORE HIGH PRESSURE
BRINGS DRY AND SEASONAL CONDITIONS ON THURSDAY. ANOTHER COLD FRONT
WILL BRING A CHANCE FOR MORE SHOWERS AND THUNDERSTORMS ON FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AT 4 PM...SHOWERS AND THUNDERSTORMS ACROSS THE FINGER LAKES REGION
AND CENTRAL SOUTHERN TIER WERE BECOMING MORE NUMEROUS AS SFC LOW
PRES OVER WESTERN PA MOVES INTO WRN NY. THIS ACTIVITY WILL SPREAD
ACROSS THE ENTIRE REGION THROUGH THIS EVENING. WILL CONTINUE WITH
LIKELY POPS THROUGH EARLY EVENING AND CHC FOR TSRA. ML CAPES ARE
CURRENTLY 500-800 J/KG IN THE WESTERN FA AND MODEL SOUNDINGS
SUGGEST THESE VALUES COULD INCREASE TO AROUND 1000 J/KG LATE THIS
AFTERNOON. THIS COMBINED WITH MARGINAL BULK SHEAR VALUES COULD
RESULT IN A FEW SVR TSRA THROUGH EARLY EVENING WITH GUSTY WINDS
AND LARGE HAIL.
LATER THIS EVENING WITH LOSS OF HEATING THE MINIMAL SVR WEATHER
THREAT WILL BE OVER. ALTHOUGH, SFC LOW PRES MOVING ACROSS NYS
COMBINED WITH DEEPENING UPPER LEVEL TROF WILL KEEP CHC POPS FOR
SHOWERS EVEN INTO THE LATE NIGHT PERIOD ALONG WITH AN ISOLATED TSRA.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY...H5 TROF WILL BE CENTERED OVER CNTRL NY WITH WEAK SFC
LOW OVER SRN QUEBEC AND A STRONGER SFC LOW IN THE DELMARVA. SHOWERS
WILL INCREASE WITH DIURNAL HEATING WITH THE MOST WIDESPREAD
COVERAGE EXPECTED EAST OF I81. MODEL SOUNDINGS CONTINUE TO SHOW
ONLY WEAK INSTABILITY SO WILL ONLY MENTION A SLIGHT CHC FOR TSRA.
MAX TEMPS WILL RANGE IN THE MID TO UPPER 70S.
WEDNESDAY NIGHT/THURSDAY...BRIEF UPPER LEVEL RIDGING AND SFC HIGH
PRES IN THE MID ATLANTIC WILL MAKE FOR CLEARING SKIES WEDNESDAY
NIGHT FOLLOWED BY MOSTLY SUNNY CONDITIONS ON THURSDAY. MAX TEMPS
WILL RANGE IN THE LOWER TO MIDDLE 80S.
THURSDAY NIGHT/FRIDAY...DEEP UPPER LEVEL LOW WILL DROP INTO
EASTERN CANADA WHILE A FAIRLY STRONG COLD FRONT APPROACHES OUR
WESTERN CWA TOWARD MORNING. THIS BOUNDARY WILL MOVE THROUGH THE FA
DURING THE MORNING AND EARLY AFTERNOON HOURS. THE NAM IS FASTER
WITH THIS FEATURE THAN THE GFS BUT BOTH MODELS INDICATE THE BEST
INSTABILITY WILL BE ACROSS THE EASTERN FORECAST AREA WHERE BETTER
DAYTIME HEATING MAY BE REALIZED. THIS SYSTEM BEING MUCH STRONGER
HAS MORE SUPPORTIVE KINEMATICS AND THE POTENTIAL FOR SEVERE
WEATHER DEVELOPMENT, WILL CONTINUE MENTION IN HWO.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
2 PM UPDATE...
WE WILL START OFF THE EXTENDED PERIOD UNSETTLED WITH A TREND
TOWARD DRIER BUT COOLER WEATHER OVER THE WEEKEND. BEST SHOT AT
PRECIPITATION IN THIS PERIOD WILL COME FRIDAY NIGHT WITH A FRONT
MOVING THROUGH. THE 12Z GFS AND CANADIAN ARE FASTER WITH THE
FRONT...DRYING US OUT BY 12Z SATURDAY. THE 0Z EURO IS MUCH
SLOWER AND ACTUALLY SLOWER THAN THE PREVIOUS RUNS OF THIS MODEL.
FOR NOW WILL LEAVE IN CHANCE POPS OVER THE FAR SOUTHEAST THROUGH
EARLY SATURDAY MORNING. WE MAY BE ABLE TO YANK THESE THOUGH IF THE
12Z EURO COMES IN FASTER...MORE IN LINE WITH THE OTHER LONG RANGE GUIDANCE.
WE SHOULD SEE A PERIOD OF DRY WEATHER FOR THE REST OF SATURDAY
INTO MOST OF SUNDAY BEFORE WE BEGIN TO SEE THE INFLUENCE OF A
DIGGING H5 TROF OVER THE OHIO VALLEY. BOTH THE GFS AND CANADIAN
ARE A BIT MORE AGGRESSIVE IN SENDING MOISTURE ARE WAY BY LATE
SUNDAY...WHICH MAY BE ENOUGH WITH FALLING H5 HEIGHTS FOR SOME
ISOLATED SHOWERS ESPECIALLY WEST OF I-81. STILL FEEL THE BETTER THREAT
FOR CONVECTIVE SHOWERS WITH THE UPPER LEVEL TROF WILL INCREASE
THROUGH MONDAY...BEFORE REACHING A PEAK TUESDAY WITH THE TROF AXIS
MOVING THROUGH. THE BIGGER STORY THIS WEEKEND WILL LIKELY BE THE
TEMPERATURES AS 850 TEMPS REMAIN IN THE SINGLE DIGITS...WHICH WILL
KEEP HIGHS IN THE LOWER TO MIDDLE 70S. PERHAPS A SIGN FALL IS NOT
TOO FAR AROUND THE CORNER.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
00Z UPDATE...
MOIST SOUTHWEST FLOW WITH A WAVE OF LOW PRESSURE...IS NOW CARRYING
THUNDERSTORMS ACROSS KELM-KITH-KSYR AXIS AT 00Z...BOUND FOR THE
REMAINDER OF THE TERMINALS OVER THE COURSE OF THE NEXT FEW HOURS.
IFR CONDITIONS WITH GUSTS 15-30 KTS CAN BE EXPECTED WITH THE
CELLS. ABUNDANT LOW LEVEL MOISTURE IN THE WAKE OF THE STORMS WILL
ALSO LEAD TO SOME AREAS OF IFR VIS AND/OR CIGS DURING THE PREDAWN
HOURS...ESPECIALLY 08Z-12Z AND MAINLY SOUTH OF KSYR-KRME. ON
WEDNESDAY...HEATING OF THE DAY WILL ALLOW SCATTERED SHOWERS AND
PERHAPS A FEW THUNDERSTORMS TO POP UP. CIGS WILL FLUCTUATE BETWEEN
MVFR AND LOW END VFR.
OUTLOOK...
WED NGT-FRI AM...MAINLY VFR EXCEPT FOR VALLEY FOG EARLY EACH
MRNG.
FRI PM...MVFR IN SHOWERS/TSRA POSSIBLE.
SAT/SUN...VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.
&&
SYNOPSIS...RRM
NEAR TERM...RRM
SHORT TERM...RRM
LONG TERM...HEDEN
AVIATION...MDP
Hazardous weather outlook, Aug 14, 2:00 PM EST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
300 PM EDT TUE AUG 14 2012
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-151900-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
300 PM EDT TUE AUG 14 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS
THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD
BECOME SEVERE WITH STRONG WINDS OR LARGE HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A STRONG COLD FRONT WILL CROSS THE AREA FRIDAY BRINGING A CHANCE
FOR SHOWERS AND THUNDERSTORMS. SOME STORMS COULD BE SEVERE ON
FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
RRM
In the hours before
Special weather statement, Aug 14, 4:03 PM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
503 PM EDT TUE AUG 14 2012
NYZ022-142200-
STEUBEN NY-
503 PM EDT TUE AUG 14 2012
...THUNDERSTORM WILL FREQUENT LIGHTNING WILL AFFECT NORTHWESTERN
STEUBEN COUNTY...
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH FREQUENT LIGHTNING. THIS STORM WAS LOCATED 9 MILES
WEST OF ARKPORT...AND MOVING EAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
ARKPORT AT 520 PM EDT...
HORNELL AT 525 PM EDT...
COHOCTON AT 545 PM EDT...
AVOCA AT 555 PM EDT...
BATH AT 600 PM EDT...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
LAT...LON 4253 7773 4254 7772 4254 7767 4258 7766
4259 7766 4258 7724 4217 7722 4219 7775
DJNSpecial weather statement, Aug 14, 4:43 PM EST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
543 PM EDT TUE AUG 14 2012
NYZ022-142245-
STEUBEN NY-
543 PM EDT TUE AUG 14 2012
...THUNDERSTORM WITH GUSTY WINDS AND FREQUENT LIGHTNING WILL AFFECT
CENTRAL STEUBEN COUNTY...
AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
A THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS AND
FREQUENT LIGHTNING. THIS STORM WAS LOCATED NEAR HASKINVILLE...AND
MOVING EAST AT 25 MPH.
* THE THUNDERSTORM WILL BE NEAR...
AVOCA AND WEST CAMERON AT 555 PM EDT...
KANONA AND WHEELER AT 605 PM EDT...
BATH AND RISINGVILLE AT 610 PM EDT...
RHEIMS AND THURSTON AT 615 PM EDT...
HAMMONDSPORT AND SAVONA AT 620 PM EDT...
SONORA AND URBANA AT 625 PM EDT...
KEUKA AT 630 PM EDT...
MEADS CREEK AT 635 PM EDT...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
LAT...LON 4250 7771 4251 7715 4250 7715 4251 7712
4250 7711 4228 7710 4227 7708 4218 7706
4222 7774
DJNSpecial weather statement, Aug 14, 5:22 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
622 PM EDT TUE AUG 14 2012
NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038-039-142345-
BRADFORD PA-BROOME NY-CAYUGA NY-CHEMUNG NY-CHENANGO NY-CORTLAND
NY-DELAWARE NY-MADISON NY-ONEIDA NY-ONONDAGA NY-OTSEGO NY-SCHUYLER
NY-SENECA NY-STEUBEN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-YATES NY-
622 PM EDT TUE AUG 14 2012
...LINE OF SCATTERED THUNDERSTORMS WILL AFFECT
BRADFORD...BROOME...CAYUGA...CHEMUNG...CHENANGO...CORTLAND...EASTERN
STEUBEN...YATES...DELAWARE...MADISON...SUSQUEHANNA...ONONDAGA...SCHUY
LER...SENECA...SOUTHERN ONEIDA...TIOGA...TOMPKINS AND WESTERN OTSEGO
COUNTIES...
AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF LYSANDER TO MECKLENBURG TO 29
MILES SOUTH OF TROUPSBURG...AND MOVING EAST AT 30 MPH.
THUNDERSTORMS WILL BE NEAR...
NILES AND MORAVIA AT 625 PM EDT...
NEW HOPE AND MONTVILLE AT 630 PM EDT...
SEMPRONIUS AND DRESSERVILLE AT 635 PM EDT...
COMO AND MOSHERVILLE AT 640 PM EDT...
VESPER AND LYNDON AT 645 PM EDT...
RIDGEBURY AND GILLETT AT 650 PM EDT...
CHEMUNG AND SYLVANIA AT 655 PM EDT...
JEWELL AND WILAWANA AT 700 PM EDT...
ENDICOTT AT 730 PM EDT...
WALTON BETWEEN 8 AND 9 PM EDT...
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE
INDOORS AS THE STORMS APPROACH. IF YOU CAN HEAR THUNDER...YOU NEED
TO HEAD FOR SUBSTANTIAL SHELTER...LIKE A BUILDING...HOME OR EVEN
AND AUTOMIOBILE. STAY AWAY FROM WINDOWS OR ANY METAL OBJECTS.
THESE STORMS ALSO HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4258 7705 4303 7680 4303 7650 4323 7647
4321 7627 4325 7627 4321 7622 4327 7620
4316 7589 4327 7587 4312 7516 4305 7521
4286 7518 4209 7546 4155 7639 4160 7688
4200 7694 4200 7761
DJNSpecial weather statement, Aug 14, 5:43 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
643 PM EDT TUE AUG 14 2012
NYZ009-018-036-142345-
MADISON NY-ONEIDA NY-ONONDAGA NY-
643 PM EDT TUE AUG 14 2012
...LINE OF THUNDERSTORMS WILL AFFECT ONONDAGA...WEST CENTRAL ONEIDA
AND WESTERN MADISON COUNTIES...
AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...GUSTY
WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF BREWERTON TO FAIRMOUNT TO
OWASCO...AND MOVING EAST AT 25 MPH.
THE LINE OF THUNDERSTORMS WILL BE NEAR...
ONONDAGA AND MATTYDALE AT 650 PM EDT...
SYRACUSE AND NORTH SYRACUSE AT 655 PM EDT...
OTISCO AND NEDROW AT 700 PM EDT...
VESPER AND EAST SYRACUSE AT 705 PM EDT...
TULLY AND MINOA AT 710 PM EDT...
KIRKVILLE AND FAYETTEVILLE AT 715 PM EDT...
POMPEY AND MANLIUS AT 720 PM EDT...
WATERVALE AND FABIUS AT 725 PM EDT...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! HEAVY RAIN AND PONDING OF WATER ON ROADWAYS CAN
ALSO BE EXPECTED WITH THIS LINE OF STORMS. EXPECT URBAN AND POOR
DRAINAGE FLOODING IN THE MORE URBANIZED AREAS.
LAT...LON 4330 7567 4330 7572 4317 7575 4313 7569
4280 7572 4277 7627 4285 7636 4284 7645
4298 7646 4323 7640 4324 7631 4321 7627
4324 7626 4321 7622 4327 7620 4320 7606
4316 7589 4333 7589 4342 7585 4344 7566
DJNSpecial weather statement, Aug 14, 6:52 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
752 PM EDT TUE AUG 14 2012
NYZ024-025-036-044-045-055-056-150045-
BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-MADISON NY-TIOGA
NY-TOMPKINS NY-
752 PM EDT TUE AUG 14 2012
...LINE OF STRONG THUNDERSTORMS WILL AFFECT CORTLAND...EASTERN
TOMPKINS...NORTHEASTERN CHEMUNG...NORTHERN TIOGA...NORTHWESTERN
BROOME...NORTHWESTERN CHENANGO AND SOUTH CENTRAL MADISON COUNTIES...
* AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM TRUXTON TO DRYDEN TO SPENCER...AND MOVING EAST
AT 20 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
TRUXTON AT 800 PM EDT...
CANDOR AT 825 PM EDT...
MARATHON AT 840 PM EDT...
CINCINNATUS AND OTSELIC AT 845 PM EDT...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4224 7668 4223 7664 4225 7662 4228 7662
4228 7663 4249 7639 4278 7612 4280 7548
4250 7574 4220 7608 4220 7673
DJNThunderstorm Wind, Cortland
- When
- August 14, 7:05 PM EST to 7:25 PM EST
- Where
- Cortland County, 2.13 mi SSW of Solon
- Measured
- 62 kt (71 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.570, -76.030
Straight line wind damage began at 8:05 pm about a mile east of Virgil, and headed into Tuller Hill State Forest. Occasional tree branches of generally 6 to 12 inches in diameter were broken off of some hardwood oaks and maples. They were generally blown in a northeast direction on the north side of the path and in a southeast direction on the south side of the path...consistent with a diverging pattern and straight line winds. The path of occasional snapped branches, some a foot or more in diameter, continued from Pipeline and Snyder Hill Roads, across the Tioghnioga River. It then crossed Route 11 and Interstate 81. This includes a large fallen branch that blocked Route 11. Up to this point, peak wind gusts are estimated to have reached 70 to 80 mph.
Tree damage was much more sporadic and minor as the winds progressed east of Interstate 81, through the northern portion of Hoxie Gorge State Forest, with lesser winds of around 60 mph. However, by around 8:25 pm, winds then accelerated downhill across an open field 2 miles south-southwest of Solon. A small, old wooden power pole was blown down along Stramba Road, where winds in this exposed area are estimated to have reached 75 to 80 mph.
Flood, Broome
- When
- August 14, 9:36 PM EST to 11:36 PM EST
- Where
- Broome County, 0.51 mi E of West Endicott to 0.12 mi ESE of West Endicott
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 42.100, -76.060
Heavy rain caused flooding along Route 26.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 14 to 15, 20122 deaths · 1 event
- Wildfire in California, August 14 to 20, 20126 injured · $1.0 million · 1 event
- Damaging Winds in Georgia, August 14, 2012$120,000 · 55 kt wind · 10 events
- Wildfire in Washington, August 14 to 19, 2012$100,000 · 1 event
- Damaging Winds in Texas, August 14, 2012$43,000 · 72 kt wind · 5 events
- Flash Flood in Arizona, August 14 to 15, 2012$40,000 · 1 event
- Damaging Winds in Texas, August 14, 2012$32,000 · 64 kt wind · 5 events
- Damaging Wind in Arizona, August 14, 2012$25,000 · 65 kt wind · 1 event
- Flash Flood and Hail in Pennsylvania, August 14 to 15, 20121 injured · $5,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in Maryland, August 14, 2012$4,000 · 1.5 in hail · 9 events
- Hail and Damaging Winds in Virginia, August 14, 2012$4,000 · 1.25 in hail · 7 events
- Drought in Texas, August 14 to 31, 20126 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 408285, 408278.